MAUDE Adverse Event Report: K2M, INC. DEFORMITY POLYAXIAL SCREW; SIZE 5.5X35 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. DEFORMITY POLYAXIAL SCREW; SIZE 5.5X35 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 3001-05535
Medical Device Problem Codes Fracture (1260); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the inner collet of 3 mesa sm stature deformity polyaxial screws broke during reduction of the rail intra-operatively.The screws were removed and replaced.Surgery was successfully completed with a 5 minute delay.No adverse consequences or medical intervention were reported.This report will represent the third of three screws.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: the returned screw was not fractured; however, the inner collet had deformations around its tab.Scratching can be seen around the outer collet.Functional inspection: the screw was functionally inspected and the inner and outer collet were able to partially/final lock using corresponding instrumentation.No abnormalities were found.Device and complaint history records were reviewed, and no relevant manufacturing issues or similar complaints were identified.Upon inspection of the returned device, the alleged failure mode could not be confirmed as the device was not fractured.The inner collet had loss of anodization around its tab which could have resulted from difficulty attaching/detaching the reduction instrument during the procedure.The observed loss of anodization does not impact functionality of the device.The screw was able to attach to a reduction instrument and was also able to partially/final lock with a locker.No device issues were found.

Brand Name
DEFORMITY POLYAXIAL SCREW; SIZE 5.5X35 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10353172
Report Number3004774118-2020-00162
Device Sequence Number11370622
Product Code NKB
UDI-Device Identifier10888857046733
UDI-Public10888857046733
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3001-05535
Device Catalogue Number3001-05535
Device Lot NumberEJDP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2020
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer09/27/2020
Initial Report FDA Received Date07/31/2020
Supplement Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1